Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having stabbing pain in abdomen and diarrhoea. Taking adderral. Should I be worried?

Answered by
Dr.
Dr. Veera Raghava Rao Buddha.

General & Family Physician

Practicing since :1981

Answered : 8257 Questions

default
Posted on Wed, 27 Nov 2013 in Digestion and Bowels
Question: Hi, im a 38 year old man smoked for 20 years, I have been having sharp stabbing pains in my left side of abnomin about a 7 for 2 monnths now. i have lost i weight from 170 in july now im down to 143 nov 6 .i have severe diarea .i had a colonoscapy in end of aug. everything came back normal. last week i hadt a ct scan. for the sharp stabbing pain in my left side. The ct scan came back ok.on all my organs.so they say..my body is deteriating at a rapid pace they wont do any other blood test on my organs due to ct negative..could they have missed something.There is deff something going on in my body..i look like an ethopian when i lay down nothing but ribs..These Dr. are residential ..today only thing they did is stol samples for parasites or bacteria...I am scheduled for a Endoscopic Ultrasonagraphy.With Fine needle Aspiration..thats not till Nov 27..Im sared im not going to make it by then..im losing about 10 pounds every 3 weeks..I need serious Help!!. And i started Adderral 10mg twice a day.Could this be effecting anything?
doctor
Answered by Dr. Veera Raghava Rao Buddha. 1 hour later
Brief Answer: You are male 38 y, relief of abdominal pain. Detailed Answer: Hi, You got pain on the left side of abdomen since 2 months. You had severe diarrhea, weight loss. Colonoscopy, C.T. scan, stool examination were all normal. You are a smoker for 20 years; it may have caused ischemia of the intestines, due to atherosclerosis. The other reasons for pain in the left side of abdomen could be urinary tract infection, stone in the ureter or medulla of kidney, hernia. As you have diarrhea it could be the infection in the intestines, and rarely due to anxiety. The reason for no cure of diarrhea may be Diabetes, or H.I.V., or tuberculosis of the intestines. It may be the intolerance to foods like milk, milk products, wheat, and barley. So avoid these things and spices, junk foods and oily foods. You are in habit of taking alcohol and left it now. You were taking opiates and left them since 8 months. These may not be related. You got depression and taking medicines, one of the medicines may cause irritation of the stomach, and causing pain. I advise you to consult a physician for diagnosis and treatment. I usually prescribe to my patients with such symptoms ranitidine300, furazolidone, metronidazole, and dicyclomine hydrochloride for temporary relief, until the diagnosis is established. Feel free to write back, for any doubts. Wishing for a quick and complete recovery. Thank you.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Veera Raghava Rao Buddha. 38 minutes later
They told me it couldnt be any of those because it would of shown up on my ct scan..and all my organs were normal no fluid stones in kidney gallbladder.They have done blood work on liver enzymes were normal.Electrolites were fine.And my white blood count was normal. Another Dr on here said it could be this, As per your symptoms there is possibility of malabsorption syndrome which can be confirmed by fine aspiration cytology [FNAC]. I will advise to check your B 12 and Liver function test via blood. As you are losing your weight there is possibility of malignancy so I will advise you to do PET scan to detect any abnormality in early stage if your FNAC comes normal.
doctor
Answered by Dr. Veera Raghava Rao Buddha. 40 minutes later
Brief Answer: Investigations are required Detailed Answer: Hi, I understand how anxious you are at this moment. The tests mentioned are definitely of value in identifying or excluding the malignancy, or malabsorption syndrome etc. You will get your diagnosis, but before that, you could get relief by the medicines I have mentioned. Please do get them prescribed by your doctor. Diabetes, HIV, and tuberculosis are to be tested by blood test, and if tested before it is O.K, otherwise it is advisable to exclude them by tests. Wishing for a quick and complete recovery. Thank you.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Malabsorption syndrome

doctor1 MD

I hope so. Africian-american female, age 60. Experiencing the following symptoms for quite some time: diarrhea, constipation , VERY frequent defecation, undigested food in feces, foul-smelling stool, gas, occasional blood in stool , rectal pain or...

doctor1 MD

Hi, I've pooped red raw tissues like thing today. Ate watermelon yesterday however this never happened earlier even though i was eating alot of watermelon. . Also, i got some blood work done offlate which says normal cbc, hemoglobin 13.10 and ESR...

doctor1 MD

Hi For the past couple months, I have intermittently experienced diarrhea following a meal. The contents of the meal have varied, and, the diarrhea bout only last one time.

doctor1 MD

I have been diagnosed with microscopic colitis. I have not had tests to check for malabsorption syndrome, but I have lost 40 pounds in a year and a half since this diarrhea started. I also have fecal incontinence at times. My diet now consists of rice, chicken and fish, mostly fatty fish, like salmon. I also take Kefir and probiotics (bifidobacterium and rhamnosus), along with beets. I stopped taking pectins and fiber because they exacerbated the watery diarrhea. Budesonide has no effect except constipation/more diarrhea. I have an antispasmodic, chlordiazopoxide/clidinium, and loperamide as my agents of relief. Would mesalamine or sulfosalazine help? I have Rheumatoid arthritis, and also take methotrexate and injectable Humira.

doctor1 MD

I am beyond frustrated. I am 30 years only and a white female. 4'11 and 75lbs. Everything that is going wrong I keep getting told is due to my size, gender, and race.

Issues: fibromyalgia, severe osteoporosis (-3.4 in my spine), my left lung has collapsed twice, patella tendinitis, I had cervical cancer(removed through surgery), before starting birth control my persiod lasted 3 weeks a month, Severe vitamin d deficiency, stigmatism in my eyes, and I have lost all but 4 of my teeth and those are rotting from the inside out despite crowns.

Medications: savella, tramadol, etoldac, lostrimin 24, spiriva, xopenex, actonel, 50,000 idu vitamin d

My mother was also small, had similar eye and teeth issues. She passed away at 45 from malabsorption syndrome and periphial neuropothy

My daughter age 9 also has the stigmatism and has had 9,000 of dental work done already with lots more to go

What in the world is wrong with us!!!!! I am way too young to be this sick all the time!!!!

doctor1 MD

I am suffering from severe abdominal bloating. Every time I eat something, within 2 hours I bloat terribly. Sometimes it's accompanied by burping up a white frothy foam... no burning or acid... just white froth. I have tried probiotics, abstaining from wheat gluten and sugar, candida diet, etc.... nothing seems to help. I am a 55 year old man with a hiatal hernia and a history of ulcerative colitis. My meds are atenalol, norvasc, HCTZ, cabergoline, symbicort, albuterol and low dose aspirin.

doctor1 MD

Hi, I am a 22 years male. I have been diagnosed with osteopenia with a T-score of -1.0 on spine and -1.5 on femur.
Following this I got my vitamin D checked (25-hydroxy test) and it came out to be 8ng/mL. I think that the low bone density is due to the lack of calcium caused by vitamin D deficiency. I got a throid profile performed and all results came normal. I am thinking of getting a calcium serum check to find out the calcium levels. I have also started taking vitamin D 10000-15000IU per day. Do you think I should get any further checks done? I also seem to have gluten allergy /celiac disease (eating wheat seemed to cause some digestive problems that went away when I stopped taking wheat) and have stopped eating wheat.
Do you think I should get any further checks done? I am thinking of checking for mineral deficiency in my body.